I was on the depo for at least 2 years had unregular bleeding bit of spotting the usual, i left the clinic because i had epilepsy and they treated me diffrently. Ater stoping the depo contraception i was having periods for 3 months on and off. so a year later i went back to my gp and she put me back on the depo but also advised me to have a scan they found a lumb in my bladder so i dont think its to do with my periods.. but now im on back on the depo im having very heavy peiods not like the ones i had before i havnt had children or a miscarrage... my periods are light red heavy and clotty has anyone experienced this x
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get hormonal symptoms on Depo, such as heavy bleeding, spotting, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It can therefore be worth sticking at Depo for at least 3 shots, to see if you settle down so that you don't bleed at all.
Hope that helps, as I know this is an old question.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Aug 2013 • 1 answer
Posted 15 Feb 2015 • 1 answer
Posted 10 Mar 2015 • 1 answer
Posted 18 Feb 2016 • 1 answer
Posted 20 Apr 2016 • 1 answer